Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Uniqueness theorems for parametrized algebraic curves


Author: Peter Hall
Journal: Trans. Amer. Math. Soc. 341 (1994), 829-840
MSC: Primary 32H25; Secondary 14E05, 32H04
MathSciNet review: 1144014
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {L_1}, \ldots ,{L_n}$ be lines in $ {\mathbb{P}^2}$ and let $ f,g:{\mathbb{P}^1} \to {\mathbb{P}^2}$ be nonconstant algebraic maps. For certain configurations of lines $ {L_1}, \ldots ,{L_n}$, the hypothesis that, for $ i = 1, \ldots ,n$, the inverse images $ {f^{ - 1}}({L_i})$ and $ {g^{ - 1}}({L_i})$ are equal, not necessarily with the same multiplicities, implies that $ f$ is identically equal to $ g$.


References [Enhancements On Off] (What's this?)

  • [1] W. W. Adams and E. G. Straus, Non-archimedian analytic functions taking the same values at the same points, Illinois J. Math. 15 (1971), 418–424. MR 0277771
  • [2] Hirotaka Fujimoto, The uniqueness problem of meromorphic maps into the complex projective space, Nagoya Math. J. 58 (1975), 1–23. MR 0393586
  • [3] Peter Hall, Uniqueness theorems for holomorphic curves, Ann. Acad. Sci. Fenn. Ser. A I Math. 15 (1990), no. 1, 151–164. MR 1050788
  • [4] K. Hensel and G. Landsberg, Theorie der algebraischen Funktionen einer Variabeln, Teubner, Leipzig, 1902, reprinted by Chelsea, New York, 1965.
  • [5] Shigeru Iitaka, Algebraic geometry, Graduate Texts in Mathematics, vol. 76, Springer-Verlag, New York-Berlin, 1982. An introduction to birational geometry of algebraic varieties; North-Holland Mathematical Library, 24. MR 637060
  • [6] Olli Lehto, On the birth of the Nevanlinna theory, Ann. Acad. Sci. Fenn. Ser. A I Math. 7 (1982), no. 1, 5–23. MR 667736, 10.5186/aasfm.1982.0707
  • [7] Rolf Nevanlinna, Einige Eindeutigkeitssätze in der Theorie der Meromorphen Funktionen, Acta Math. 48 (1926), no. 3-4, 367–391 (German). MR 1555233, 10.1007/BF02565342
  • [8] -, Le théorème de Picard-Borel et la théorie des fonctions méromorphes, Gauthier-Villars, Paris, 1929, reprinted by Chelsea, New York, 1974.
  • [9] A. K. Pizer, Research Problems: A Problem on Rational Functions, Amer. Math. Monthly 80 (1973), no. 5, 552–553. MR 1537067, 10.2307/2319614
  • [10] R. J. Walker, Algebraic curves, Princeton Univ. Press, Princeton, N.J., 1950, reprinted by Springer, New York, 1978.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 32H25, 14E05, 32H04

Retrieve articles in all journals with MSC: 32H25, 14E05, 32H04


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1994-1144014-7
Article copyright: © Copyright 1994 American Mathematical Society